MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Codes Device Reprocessing Problem (1091); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the biopsy forceps cup could not open or close.The event occurred during preparation for use.The intended diagnostic procedure was completed using a similar device.There was no report of patient or user harm associated with the event.During testing and inspection of the returned device, it was discovered that there was foreign material on the device due to lack of proper reprocessing.This medwatch report is being submitted to capture this reportable malfunction which was identified during the evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The customer¿s allegation of the biopsy forceps could not open or close was confirmed.This was due to foreign material adhering to the biopsy forceps.Proper reprocessing was not performed after use, and foreign material remained.Additionally, the following finding was also identified, and is as follows: the cups could not open or close.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely lubricant was not applied properly and some foreign materials remained because the appropriate reprocessing was not performed according to the instruction manual.The root cause of adhesion of foreign materials and insufficient lubrication could not be determined.The cup not opening and closing was caused by a combination of adhesion of foreign materials and insufficient lubrication.The event can be detected/prevented by following the instructions for use which state: - "before use, confirm that the distal tip of the forceps is not corroded, dented or discolored, and that the cups can be opened and closed smoothly.Using forceps that are damaged or not working properly may result in one or more of its components falling off inside the patient.If a component falls off the distal end, or if operation of the cups suddenly becomes more difficult, immediately stop the procedure.Carefully withdraw the forceps together with the endoscope to avoid causing injury within the body cavity.Retrieve any parts that have fallen off inside the patient using another grasping forceps."."reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups."."lubrication: immerse the insertion portion in the lubricant for 2 to 3 seconds.Remove the instrument from the lubricant.Operate the slider to open and close the cups two or three times.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry.".Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17495080
Report Number9614641-2023-01131
Device Sequence Number15267317
Product Code EOQ
UDI-Device Identifier04953170029776
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Device Lot NumberK3126-5675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown